Carbamazepine and Hair Loss

Although it is not a commonly reported side effect, hair loss may be a possible side effect of carbamazepine (Carbatrol®, Epitol®, Equetro®, Tegretol®). In previous studies, less than 5 percent of people taking Equetro for bipolar disorder reported hair loss. The exact percentage of people who developed hair loss while taking other forms of carbamazepine has not been reported. Given how common hair loss is in the general population, it is difficult to say whether hair loss is caused by carbamazepine, genetics, or other factors.
 
If you are taking carbamazepine and hair loss becomes a problem, talk with your healthcare provider. Depending on the severity of the hair loss, there are things that he or she can do. If your symptoms continue to be bothersome or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend another treatment for bipolar disorder, trigeminal neuralgia, or epilepsy.
5 Questions to Ask Your Doctor About ED

Carbamazepine Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.